MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during da vinci-assisted diaphragmatic hernia repair surgical procedure, a single port maryland bipolar forceps instrument moved in the opposite direction from the console's movement.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port maryland bipolar forceps instrument to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The instrument was found to have a broken idler roll gear.The instrument housing was removed and found pieces of broken roll gears inside the housing.During a manual articulation of the inputs, the instrument failed to rotate the main tube.It was noted that the broken gear prevented the main tube from articulating.The instrument failed imprecise motion during functional testing on the in-house system due to the broken roll gear.Additional observation related to the customer complaint: the instrument was found to have imprecise motion.The instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion when the mtm (manual tool manipulator) was twisted in the roll direction, likely due to the broken idler roll gear.The grip tips moved in the direction commanded and opened and closed properly without any issues.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24547453
Report Number2955842-2026-15429
Device Sequence Number20249426
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)241212(10)K11241212
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK11241212 0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/10/2026
04/28/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/07/2026
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown